Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 24 December 2025

Bayesian Estimation for Lomax Distribution: A Comparison of Loss Functions Using Jeffreys Priors

Huda Mohammed Alomari1

Journal of Mathematics and Statistics, Volume 21, Issue 1, pp. 36–43 · doi.org/10.3844/jmssp.2025.36.43

2,635 accesses1,580 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

This study investigates the estimation of the shape parameter for the Lomax distribution using complete data. We compare the performance of the classical Maximum Likelihood Estimation (MLE) method against the Bayesian framework. Within the Bayesian approach, three distinct loss functions were utilized: the linear exponential (LINEX), general entropy, and weighted general entropy loss functions. The precision of these estimators was assessed through Mean Squared Error (MSE) and bias metrics. Monte Carlo simulation results demonstrate that the LINEX loss function consistently provides the most accurate parameter estimates, yielding the lowest MSE and bias values.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Alomari, H. M. (2025). Bayesian Estimation for Lomax Distribution: A Comparison of Loss Functions Using Jeffreys Priors. Journal of Mathematics and Statistics, 21(1), 36–43. https://doi.org/10.3844/jmssp.2025.36.43

Licence
CC BY 4.0
Issue
Volume 21, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Bayesian Estimation for Lomax Distribution: A Comparison of Loss Functions Using Jeffreys PriorsJournal of Mathematics and Statistics · Volume 21, Issue 1 · pp. 36–43 · CC BY 4.0Download